Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 35, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Dec 27, 2008, 4:18 AM CST for 28 counties in Texas. It took effect at Dec 27, 2008, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 4:18 AM CST (10:18 UTC)
- In effect from
- Dec 27, 2008, 9:00 AM CST
- Expired
- Dec 27, 2008, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Fort Worth, TX
All 28 counties
Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 42 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 271018 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 418 AM CST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM FOR PARTS OF NORTH TEXAS... .A VIGOROUS STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH NORTH TEXAS TODAY...USHERING IN STRONG AND GUSTY WESTERLY WINDS. AREAS WEST OF INTERSTATE 35 WILL EXPERIENCE WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH POSSIBLE. TXZ091-092-100>103-115>118-129>133-141>145-156>159-271830- /O.NEW.KFWD.WI.Y.0035.081227T1500Z-081228T0000Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER- TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM... OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE... FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS... WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...COMANCHE... DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO 418 AM CST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE FOR AREAS WEST OF INTERSTATE 35. WINDS SHOULD DIMINISH SHORTLY AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$ 13
2 follow-up statements
000 WWUS74 KFWD 271807 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1207 PM CST SAT DEC 27 2008 ...WIND ADVISORY REMAINS IN EFFECT THROUGH 6 PM FOR PARTS OF NORTH TEXAS... .A VIGOROUS STORM SYSTEM AND COLD FRONT WILL CONTINUE MOVING EAST OUT OF NORTH TEXAS THIS AFTERNOON. BEHIND THE COLD FRONT...STRONG AND GUSTY WEST-NORTHWEST WINDS WILL OCCUR...MAINLY ALONG AND WEST OF INTERSTATE 35. TXZ093-104-119-134-280000- /O.EXA.KFWD.WI.Y.0035.000000T0000Z-081228T0000Z/ GRAYSON-COLLIN-DALLAS-ELLIS- INCLUDING THE CITIES OF...SHERMAN...DENISON...PLANO...DALLAS... WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS 1207 PM CST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. WEST AND NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE FOR AREAS WEST OF A BONHAM...GREENVILLE...MESQUITE...ENNIS LINE. WINDS SHOULD DIMINISH SHORTLY AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS... LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$ TXZ091-092-100>103-115>118-129>133-141>145-156>159-280000- /O.CON.KFWD.WI.Y.0035.000000T0000Z-081228T0000Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER- TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM... OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE... FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS... WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...COMANCHE... DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO 1207 PM CST SAT DEC 27 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. WEST AND NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL OCCUR THIS AFTERNOON ACROSS AREAS ALONG AND WEST OF INTERSTATE 35. WINDS SHOULD DIMINISH SHORTLY AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS... LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$ 05/
000 WWUS74 KFWD 272347 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 547 PM CST SAT DEC 27 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM... .WINDS ARE DECREASING...AND THE ADVISORY WILL EXPIRE ON SCHEDULE. TXZ091>093-100>104-115>119-129>134-141>145-156>159-280100- /O.EXP.KFWD.WI.Y.0035.000000T0000Z-081228T0000Z/ MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS- PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS- CORYELL-BELL-MCLENNAN- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR... BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY... PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR... FORT WORTH...ARLINGTON...DALLAS...CISCO...EASTLAND...RANGER... GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES... GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS... MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...GOLDTHWAITE... HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO... LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE... FORT HOOD...WACO 547 PM CST SAT DEC 27 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... WINDS ARE DECREASING...AND THE ADVISORY WILL EXPIRE ON SCHEDULE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Dec 27, 4:00 AM CST, 18 minutes earlier.
Area forecast discussion, Dec 27, 4:00 AM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CST SAT DEC 27 2008 .DISCUSSION... STRONG STORMS HAVE ALREADY BEGUN TO DEVELOP ALONG A COLD FRONT JUST TO OUR WEST. THE NAM AND WRF FORECASTS ARE PROVING ACCURATE AS FAR AS THE TIMING OF CONVECTION. EXPECT THE STORMS TO ENTER OUR CWA IN THE NEXT HOUR AND MOVE EAST THROUGH THE MORNING AND EARLY AFTERNOON. THE LAST OF THE ACTIVITY SHOULD BE THROUGH OUR EASTERN COUNTIES BY 20Z. DAMAGING WINDS WILL BE THE MAIN THREAT GIVEN THE STRONG VERTICAL WIND PROFILE AND DEVELOPING COLD POOL BEHIND THE SQUALL LINE. 06Z FWD SOUNDING SHOWS A LARGE CAP AROUND 820MB WHICH SHOULD SUPPRESS DISCRETE ACTIVITY AHEAD OF THE SQUALL LINE. THE CAP WILL ERODE THROUGHOUT THE DAY HOWEVER...AND A FEW DISCRETE SUPERCELLS WILL BE POSSIBLE LATER TODAY BY THE TIME THE MCS IS EAST OF I-35. GUIDANCE IS ADVERTISING VERY GUSTY WESTERLY WINDS BEHIND THE FRONT AS 40KT LLJ MIXES TO THE GROUND. WE HAVE ISSUED A RED FLAG WARNING AND ALSO A WIND ADVISORY FOR AREAS WEST OF I-35 THROUGH 6 PM. AREAS TO THE EAST WILL SEE SIGHTLY WEAKER WIND SPEEDS AND SLIGHTLY HIGHER RELATIVE HUMIDITIES...THEREFORE ENHANCED FIRE POTENTIAL WILL BE HANDLED BY A GRASSLAND FIRE DANGER STATEMENT. TEMPERATURES TODAY WILL BE DICTATED BY THE MOVEMENT OF THE COLD FRONT. AREAS GENERALLY WEST OF A LAMPASAS TO GRAYSON LINE WILL EXPERIENCE THEIR HIGH TEMPERATURES THIS MORNING WITH TEMPERATURES DROPPING THROUGHOUT THE DAY. CONTINUED COLD AIR ADVECTION...LIGHT WINDS AND CLEARING SKIES WILL MAKE FOR A CHILLY NIGHT TONIGHT WITH LOWS IN THE MID 20S IN THE WESTERN COUNTIES. TEMPERATURES WILL MODERATE BY MONDAY AS SOUTH WINDS RETURN. A DRY FROPA IS FORECAST FOR WEDNESDAY WHICH WILL RESULT IN LITTLE MORE THAN A WIND SHIFT. A STRONGER FRONT IS EXPECTED FRIDAY AS A SHORTWAVE DIVES SOUTHEAST OUT OF THE CANADIAN ROCKIES. SH/13 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 34 65 35 70 / 50 0 0 0 0 WACO, TX 70 35 64 35 68 / 60 0 0 0 0 PARIS, TX 70 32 58 32 64 / 100 10 0 0 0 DENTON, TX 65 28 61 27 66 / 40 0 0 0 0 MCKINNEY, TX 70 28 60 28 66 / 70 5 0 0 0 DALLAS, TX 70 34 63 36 69 / 60 0 0 0 0 TERRELL, TX 71 37 60 33 67 / 80 5 0 0 0 CORSICANA, TX 71 36 61 34 68 / 80 5 0 0 0 TEMPLE, TX 70 36 63 31 68 / 60 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR TXZ091-092-100>103-115>118-129>133-141>145-156>159. WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR TXZ091-092-100>103-115>118-129>133-141>145-156>159. && 91/13
Hazardous weather outlook, Dec 26, 3:31 PM CST, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 331 PM CST FRI DEC 26 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 331 PM CST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TONIGHT. THUNDERSTORMS WILL BECOME LIKELY AFTER MIDNIGHT MAINLY NORTH OF AN EASTLAND TO HILLSBORO TO ATHENS LINE AS A STRONG STORM SYSTEM MOVES THROUGH THE SOUTHERN PLAINS. SOME STORMS WILL BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THERE WILL ALSO BE AN ENHANCED TORNADO THREAT PARTICULARLY ALONG THE RED RIVER FROM GAINESVILLE TO PARIS DURING THE LATE OVERNIGHT HOURS INTO EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE ONGOING EARLY SATURDAY MORNING ACROSS PARTS OF NORTH TEXAS...GENERALLY ALONG AND EAST OF INTERSTATE 35. SOME STORMS WILL LIKELY CONTINUE TO BE SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THE THUNDERSTORMS WILL END FROM WEST TO EAST DURING THE DAY SATURDAY. BEHIND THE COLD FRONT...STRONG WEST WINDS AND MUCH DRIER AIR WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS PRIMARILY ALONG AND WEST OF INTERSTATE 35. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED OVERNIGHT AND ON SATURDAY ACROSS MUCH OF NORTH TEXAS. DUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:59 AM CST | Red Flag Warning | FWD | Bell, Bosque, Collin, Comanche, Cooke, Coryell and 24 more | 14 hr |
| Dec 27, 5:07 AM CST | Special Weather Statement | FWD | Young | 23 min |
| Dec 27, 6:56 AM CST | Special Weather Statement | FWD | Wise | 34 min |
| Dec 27, 7:13 AM CST | Special Weather Statement | FWD | Cooke | 32 min |
| Dec 27, 7:22 AM CST | Special Weather Statement | FWD | Cooke, Wise | 23 min |
| Dec 27, 7:53 AM CST | Special Weather Statement | FWD | Grayson | 37 min |
| Dec 27, 8:10 AM CST | Special Weather Statement | FWD | Tarrant | 35 min |
| Dec 27, 8:21 AM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 39 min |
| Dec 27, 8:39 AM CST | Special Weather Statement | FWD | Denton | 36 min |
| Dec 27, 9:05 AM CST | Special Weather Statement | FWD | Collin, Fannin | 25 min |
| Dec 27, 9:15 AM CST | Special Weather Statement | FWD | Rockwall | 30 min |
| Dec 27, 9:31 AM CST | Special Weather Statement | FWD | Fannin | 29 min |
| Dec 27, 9:45 AM CST | Special Weather Statement | FWD | Ellis, Hill | 30 min |
| Dec 27, 10:11 AM CST | Special Weather Statement | FWD | Delta, Hopkins, Hunt, Lamar | 34 min |
| Dec 27, 10:12 AM CST | Special Weather Statement | FWD | Falls, Kaufman, Limestone, Navarro, Rains, Van Zandt | 33 min |
| Dec 27, 10:44 AM CST | Special Weather Statement | FWD | Delta, Hopkins, Lamar, Rains | 31 min |
| Dec 27, 10:46 AM CST | Special Weather Statement | FWD | Freestone, Henderson, Limestone, Rains, Van Zandt | 29 min |
| Dec 27, 11:15 AM CST | Special Weather Statement | FWD | Freestone, Henderson, Limestone, Navarro | 30 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.